# SDR 2016FA0000663

- Difficulty date: December 16, 2016
- Submitted: December 20, 2016
- Operation: General aviation
- Aircraft: N721CK
- Make and model: Piper PA-44-180
- Aircraft serial: 447995314
- Engine: Lyc O360E1A6D
- Engine time: 4,955 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Adapter
- Part number: LW15047
- Condition: Broken
- Location: Oil Filter
- Part time: 4,955 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

LEFT ENGINE OIL FILTER ADAPTER CAST ASSEMBLY BROKE AT THE FITTING WHERE THE OIL CONVERTER PLATE SCREWS IN. THIS ALLOWED THE OIL FILTER ASSEMBLY TO DROP TO THE SIDE CAUSING AN ENGINE OIL LEAK. SUSPECT ADAPTER COULD HAVE BEEN CRACKED FOR SOME TIME AS IT IS HIDDEN BEHIND CONVERTER PLATE AND IF IT LEAKED IT WOULD GO UNDETECTED (AS OIL DRAINS BACK INTO SUMP).
